Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Melbourne, FL

October 7, 2017Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Oct 7, 2017, 6:32 PM EDT for Lake County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2017, 6:32 PM EDT (22:32 UTC)
Expired
Oct 7, 2017, 7:00 PM EDT
In force
28 min
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Melbourne radar (KMLB), 102 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2017-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 777 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2017-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
777 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

641 
WWUS82 KMLB 072232
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Melbourne FL
632 PM EDT SAT OCT 7 2017
 
FLZ045-144-072300-
Orange FL-Southern Lake County FL-
632 PM EDT SAT OCT 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR southern Lake and western Orange
Counties Until 700 PM EDT...

At 631 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM over
Horizon West...or near Bay Lake...MOVING north AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
Apopka...Ocoee...Winter Garden...Windermere and Bay Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.

&&

LAT...LON 2835 8153 2835 8167 2867 8179 2870 8149
TIME...MOT...LOC 2231Z 173DEG 19KT 2844 8161 

$$

Kelly

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 7, 3:50 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Oct 7, 3:50 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
350 PM EDT Sat Oct 7 2017

.DISCUSSION...

Current through tonight...While diurnal convection got a late start
today, scattered showers have begun to form along the diffuse sea/
lake breeze interface from southern Osceola County to the eastern
shore of Lake O. Scattered showers have also developed over the
interior western peninsula, so expect additional activity to form
mainly over the interior through sunset. However, given a mainly
northward cell motion will need to keep a small early evening POP in
for the coast as well. Warm mins expected again tonight in the U70s.

Sunday-Sunday night...Much-weakened TC Nate will turn northeastward
over the eastern CONUS around the Atlantic high pressure ridge to
its east. SE to S flow will keep deep moisture/high PWATs in place,
supporting scattered diurnal convection over the coastal counties,
numerous inland during the afternoon and early evening. Highs in the
U80s along the coast and around 90F inland. Mins in the M-U70s.

Monday-Tuesday...As Nate moves northeast along the Appalachian Mtn
chain, a mid level ridge builds in behind Nate across Florida.  and
PWATs just over 2" as prevailing southeast flow will push showers
inland, with higher PoPs (30-40%) Monday over the interior, and 20%
along the coast. Onshore flow continues into Tuesday; PoPs of 30%
areawide. Warmer than normal highs in the low 90s inland, upper 80s
along the coast.

Wednesday-Saturday...Mid level ridge across north FL Tue will
retrograde westward along the nrn gulf coast as an upper low/TUTT
approaches S FL toward Fri/Sat. Low level flow will remain onshore
with mean moisture levels supporting POPs generally in the 20-30
percent range through Friday before deeper moisture supports
slightly higher coverage by Saturday up to around 40 percent. The
onshore flow will allow low nocturnal shower chances along the east
coast through the period. Highs mid-upper 80s coast to upper
80s/near 90 interior. Lows in the 70s.

&&

.AVIATION...Small chance for showers invof the coastal aerodromes
through around 23Z, with a slightly better chance lingering over the
interior through about 02Z or so. Patchy IFR again late tonight in
stratus for the north/interior aerodromes with some MVFR mist
possible as well.

&&

.MARINE...Atlantic high pressure ridge to the north/northeast of
Florida will remain dominant weather feature over the next 5 days.
With nearshore seas dropping to 3FT overnight, we should be able
to drop the CFA as scheduled, even though high astronomical tides
will continue to lead to enhanced water runup at the beaches and
toward the dune line.

Tonight through Sunday night...SE-SSE flow 10-13KT with seas
subsiding from 4-5FT this evening to 3-4FT Sunday-Sunday night.

Monday-Tuesday...East to southeast flow 10-15 kts, seas 3-4 ft
nearshore, 4-5 ft offshore. Slight chance of marine showers.

Wednesday-Thursday..East winds a little under 15KT, increasing to
12-17KT on Thursday night. Seas 3-4 ft, except for 4-5FT seas
developing well offshore Thursday night.

&&

.HYDROLOGY...
Major flooding will continue near Cocoa, Above Lake Harney near
Geneva, and near DeLand through at least early next week. Moderate
flooding will continue near Sanford and at Astor through at least
the middle of next week. Scattered showers and thunderstorms are
forecast this weekend, with widespread rain accumulations of a
quarter to half an inch possible, especially across the interior.
However any thunderstorms could produce locally higher amounts.

For specific details of the current and forecast river stages,
please refer to River and Flood Statements from the National Weather
Service in Melbourne.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  77  89  75  87 /  20  40  30  20
MCO  76  90  75  91 /  30  60  30  30
MLB  78  89  76  88 /  20  40  20  20
VRB  76  89  76  88 /  20  40  20  20
LEE  77  90  76  91 /  30  60  30  40
SFB  76  90  75  90 /  30  60  30  30
ORL  77  90  75  90 /  30  60  30  30
FPR  76  88  75  88 /  20  40  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

SHORT/LONG TERM...Cristaldi
MID TERM....Smith
DSS/AVIATION/IMPACT WX...Sedlock
Hazardous weather outlook, Oct 7, 11:34 AM EDT, 6 hours 58 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
1134 AM EDT Sat Oct 7 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-080000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1134 AM EDT Sat Oct 7 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Deep moisture combined with a little more daytime heating today
will lead to a higher chance for showers and isolated
thunderstorms across the region. Greatest coverage of showers and
storms will be across the interior this afternoon as the east
coast sea breeze moves inland. Main threat from any storms will be
dangerous cloud to ground lightning, gusty winds up to 40 mph and
locally heavy rainfall.

.FLOOD IMPACT...
Any thunderstorms or heavy showers that develop will have the
potential to produce locally heavy rainfall up to around 2
inches, mainly across the interior this afternoon. This heavy
rainfall will lead to minor flooding of low lying and poor
drainage areas.

.COASTAL FLOOD IMPACT...
High astronomical tides combined with already elevated water levels
from recent heavy rainfall will continue to produce minor coastal
flooding, especially along low lying riverside roads near the
intracoastal waterways.

.EXCESSIVE HEAT IMPACT...
A very humid airmass, combined with highs in the upper 80s to low
90s will produce heat index values from 100 to 105 this
afternoon. If planning outdoor activities, make sure to stay
hydrated and take frequent breaks in air conditioned spaces.

.RIP CURRENT IMPACT...
Lingering elevated swells will generate a moderate risk of life
threatening rip currents along area beaches today. Heed the
advice of the local beach patrol before entering the water, and
only swim within sight of a lifeguard.

.MARINE THUNDERSTORM GUST IMPACT...
Any stronger storms that develop over the interior will have the
potential to produce wind gusts near 34 knots across inland lakes
as they move toward the north around 15 to 20 knots.

.RIVER FLOOD IMPACT...
Major flooding along the Saint Johns river around Cocoa, Deland, and
Geneva is forecast to continue into next week, while the river
remains in moderate flood near Sanford and Astor. Any additional
heavy rainfall during this weekend would aggravate ongoing
flooding conditions.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
High moisture will remain over the area through Sunday, with
highest coverage of showers and storms and greatest threat for
locally heavy rainfall remaining across the interior. Minor
coastal flooding during times of high tide, mainly along low lying
riverside roads near the intracoastal waterways, may also
continue into Sunday. Though seas will continue to slowly subside
through late weekend, life threatening rip currents will continue
in the surf zone.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Weitlich/Sedlock

In the hours before

Special weather statement, Oct 7, 6:32 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Melbourne FL
632 PM EDT SAT OCT 7 2017

FLZ045-144-072300-
Orange FL-Southern Lake County FL-
632 PM EDT SAT OCT 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR southern Lake and western Orange
Counties Until 700 PM EDT...

At 631 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM over
Horizon West...or near Bay Lake...MOVING north AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
Apopka...Ocoee...Winter Garden...Windermere and Bay Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.

&&

LAT...LON 2835 8153 2835 8167 2867 8179 2870 8149
TIME...MOT...LOC 2231Z 173DEG 19KT 2844 8161

Kelly

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 7:04 PM EDTAreal Flood AdvisoryMLBOkeechobee86 min
Oct 7, 7:20 PM EDTAreal Flood AdvisoryMLBOrange, Osceola55 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.